| Model Number |
T14 |
| Medical Device Problem Code |
Sharp Edges (4013)
| Health Effect - Clinical Code |
Urinary Tract Infection (2120)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Common device name: catheter, urological.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4).Manufacturing site: (b)(4).
Event or Problem Description
End user states "she has been using the t14 catheters for a while, long before (b)(6) 2022 up until august of this year after a hospitalization caused by a uti from them.She started cathing after a back surgery which resulted in urinary retention and she was instructed to cath 6 x a day.She said she then started using the t14 catheters and started getting multiple utis as she felt a few would would scratch her always on the left side of her urethra upon removal every so often.She estimates she experienced this with about 2 or 3 catheters from every case quantity she was sent.She thinks the area that caused the scraping was near the eyelets.It did not feel rough or sharp going in at all and it just "scratched me when taking it out." nothing visually abnormal about those catheters.She said she couldn't remember if she had blood immediately after withdrawal but she said she would then shortly get uti symptoms such as varying blood amounts off and on in her urine and sharp pains in bladder after this "scratching" events.She said she had multiple utis while using these catheters due to this she sought treatment for.She said she last had a uti in (b)(6) 2022 that she sought medical treatment, did urine testing and was prescribed macrobid treatment course.She said the medicine was like "candy" as she thinks it did not treat her uti at all.She said her uti symptoms continued off and on until august when she very sick and was admitted to hawkin vally community hospital in logan, oh for 5 days and 3 days in icu from a uti.She thought she was just getting weaker and weaker all those months because of her other health conditions afib and mitral valve heart prolapse and didn't think much of it.She said when she was in the hospital those 5 days her temp was 105 f and her "bp was sky high" and she said it was all just from a uti caused by the t14 catheters.She was given iv antibiotics and is feeling much better now.She has had a cystoscopy and she said they didn't find anything abnormal in urethra but is going for more testing with a new urologist in (b)(6) 2023.She said she was a nurse and knows proper cic technique.She always washes her hands prior, makes sure catheter stays sterile and wipes her urethra with a antibacterial wipe prior to insertion.She has since switched catheters since (b)(6) after her hospitalization and now using the bard magic go catheters and she said they are perfect.She has not had any utis or feeling of being scratched by these catheters upon removal.".